Thunderstorm Wind, Franklin
- When
- March 8, 2:19 PM CST
- Where
- Franklin County, 0.69 mi S of Mc Call Creek
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 31.510, -90.700
Many large limbs were blown down.
A potent storm system combined with abundant moisture over the ArkLaMiss region to bring nearly 24 hours of showers and thunderstorms, beginning during the day March 8th and continuing through the early morning hours of March 9th. With rich moisture flowing north from the Gulf of Mexico, many of the storms were efficient rain producers, which brought the risk of flash flooding and river flooding…
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAN wrote it up.
A potent storm system combined with abundant moisture over the ArkLaMiss region to bring nearly 24 hours of showers and thunderstorms, beginning during the day March 8th and continuing through the early morning hours of March 9th. With rich moisture flowing north from the Gulf of Mexico, many of the storms were efficient rain producers, which brought the risk of flash flooding and river flooding to the area. Many locations along and southeast of the Natchez Trace Parkway corridor had already seen as much as 3 to 4 inches of rain just 3 to 4 days prior to this event. Along with the flooding, ample wind shear and strong forcing from an upper disturbance and approaching cold front brought a risk for severe thunderstorms. The best combination of wind shear and instability was located south of Interstate 20. As the upper disturbance moved closer to the region, some storms became severe with a few storms exhibiting small, tight rotation on radar. Two tornadoes occurred during this event and they were both in Hinds County.
Showers began to affect the ArkLaMiss region during the morning of the 8th. These showers increased in coverage and intensity during the afternoon and evening hours. Thunderstorms moved repeatedly over the same locations, which allowed rainfall amounts to add up quickly. Storm total rainfall ranged from 4 to 7 inches of rain, especially across southeast and eastern portions of the forecast area. Numerous flash flood warnings were issued and reports of water covering roadways, along with water rescues were received. This additional rainfall rose water levels on area rivers, causing several to go above flood stage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 8, 11:59 AM CST, 2 hours 20 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED AND UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE JACKSON MS
1159 AM CST TUE MAR 8 2011
.UPDATE...
CONFIDENCE IS INCREASING FOR THE POTENTIAL OF SIGNIFICANT SEVERE
WEATHER AND FLOODING FOR THE PERIOD FROM LATE THIS AFTN...THROUGH
TONIGHT...AND INTO TOMORROW MORNING. FORECAST THINKING IS STILL ABOUT
THE SAME...WITH THE GREATEST RISK FOR SEVERE WEATHER ALONG AND WEST
OF THE MS RIVER EXTENDING SOUTHEAST ACROSS SOUTH CENTRAL MS...AND THE
GREATEST RISK FOR FLASH FLOODING ALONG AND SOUTHEAST OF THE NATCHEZ
TRACE PARKWAY.
A WARM FRONT REMAINS DRAPED ACROSS THE ARKLAMISS THIS MORNING WITH
SFC DEWPOINTS STILL IN THE MID 40S ALONG THE HWY 45 CORRIDOR FROM
MEI TO GTR AND WEST TO EUPORA TO PHILADELPHIA, MS...WHILE LOWER 60S
DEWPOINTS WERE SURGING INLAND AND APPROACHING THE NATCHEZ AREA PRIOR
TO NOON. SCATTERED ELEVATED TSTMS DEVELOPED EARLIER THIS MORNING AND
CONTINUE UNDER BROAD REGION OF ASCENT ASSOC AN IMPRESSIVE UPPER JET.
THE LATEST KDGX VAD WINDS SHOWS BOUNDARY LAYER WINDS ARE GRADUALLY
VEERING TO A MORE SOUTHERLY DIRECTION INDICATIVE OF THE DECREASING
DEPTH/STRENGTH OF NEAR-SFC COOL/STABLE LAYER WITH DEPTH ESTIMATED AT
AROUND 2500 FT. THE LATEST GUIDANCE INDICATES THE WARM SECTOR WILL
CONTINUE TO SURGE INLAND AND EXPECT MID 60S SFC DEWPOINTS WILL REACH
THE HEZ AREA PRIOR TO SUNSET ALONG WITH MIXED LAYER CAPE APPROACHING
1000 J/KG...WITH VERY LITTLE NEAR-SFC STABILITY REMAINING FARTHER NE
ALONG THE HWY 49 CORRIDOR.
GIVEN THE VERY STRONG SHEAR EXPECTED (0-1KM 35-40KTS, 0-6KM >50KTS)
AND HIGH VORTICITY GENERATION POTENTIAL OVER NE LA INTO SW MS AT
00Z...AND HIGH RESOLUTION MODEL DEPICTION OF DISCRETE STORM
DEVELOPMENT AFTER ABOUT 21Z...WE ARE STILL VERY CONCERNED WITH THE
RISK FOR STRONG TORNADOES...INCLUDING A SLIGHT NWD SHIFT IN THIS
POTENTIAL...AS INDICATED IN THE LATEST SWODY2 OUTLOOK FROM
SPC.
IN ADDITION...VERY STRONG MOISTURE TRANSPORT WITH PRECIPITABLE WATER
VALUES IN EXCESS OF 1.5 INCHES AND INCREASINGLY DEEP MOISTURE
PROFILES WILL SUPPORT INTENSE RAINFALL RATES WITH TSTM ACTIVITY. AS
DEEP LAYER WIND FIELDS BECOME MORE UNIDIRECTIONAL THROUGH THE
NIGHT...THERE WILL BE AN INCREASED POTENTIAL FOR TRAINING STORMS.
SOME HIGH RES WRF OUTPUT INDICATES THE POTENTIAL FOR > 5 INCHES OF
RAINFALL SOUTH OF I-20 TONIGHT. THE OVERALL MODEL CONSENSUS SHOWS
THAT THE CURRENT FLASH FLOOD WATCH DEPICTION IS IN GOOD SHAPE. /EC/
.PREV DISCUSSION... /ISSUED 910 AM CST TUE MAR 8 2011/
UPDATE...
HAVE ADDED THUNDER AND INCREASED RAIN CHANCES FOR THIS MORNING/EARLY
AFTN. CONVECTIVE PRECIPITATION HAS DEVELOPED QUICKLY UNDER BROAD
ZONE OF UPPER LEVEL DIVERGENCE AND ASCENT ALONG THE WARM FRONTAL
BOUNDARY. A FEW LIGHTNING STRIKES ARE BEING DETECTED AS WELL. AN
UPDATE ON THE SEVERE WEATHER POTENTIAL WILL BE COMING OUT LATER THIS
MORNING. /EC/
PREV DISCUSSION... /ISSUED 430 AM CST TUE MAR 8 2011/
SEVERE STORMS AND HEAVY RAINFALL POSSIBLE FROM LATE AFTERNOON
INTO WEDNESDAY MORNING...
LONG TERM...THURSDAY THROUGH TUESDAY...QUIET WEATHER WILL RETURN TO
THE REGION FOR THE EXTENDED PORTION OF THE FORECAST. COOLER AIR WILL
MOVE INTO THE REGION AS CAA DOMINATES THURSDAY. THIS WILL ALLOW
TEMPERATURES TO BE ABOUT 5-10 DEGREES BELOW NORMAL FOR THIS POINT IN
MARCH. TEMPERATURES THURS. WILL RANGE FROM 57-63. OVERNIGHT LOWS WILL
BE CHILLY WITH FROST LIKELY FRIDAY MORNING. GUIDANCE INDICATES THAT
THERE COULD BE A LIGHT FREEZE WITH LOWS IN THE 30-33 RANGE EAST OF
I-55. THIS OCCURS AS A 1027MB SURFACE HIGH TRACKS ACROSS THE AREA.
CONDITIONS WILL NOT REMAIN TOO CHILLY FOR TOO LONG AS SHORTWAVE
RIDGING MOVES OVER THE AREA FRIDAY AND THE SFC HIGH SCOOTS A LITTLE
TO THE EAST. THIS WILL BRING LIGHT SOUTHERLY FLOW BACK TO THE REGION
AND HELP TO SEND HIGHS BACK INTO THE MID TO UPPER 60S.
SATURDAY INTO SATURDAY NIGHT...A WEAK TROUGH AXIS WILL MOVE THROUGH
THE NORTHERN PART OF THE REGION BUT LOOKS TO NOT MAKE IT COMPLETELY
THROUGH THE CWA. THE MAIN AFFECT FROM THIS WOULD BE TO BRING IN SOME
CLOUD COVER AND A LITTLE BIT OF DRIER AIR...MOSTLY TO LOCATIONS
ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR. NO RAINFALL IS EXPECTED
WITH THIS PASSAGE. UNLIKE THIS PAST WEEKEND...THE UPCOMING WEEKEND
LOOKS TO BE FANTASTIC. WAA INCREASES AND TEMPERATURES WILL BE IN THE
UPPER 60S/LOWER 70S BOTH SATURDAY AND SUNDAY. OVERNIGHT LOWS WILL BE
COOL IN THE 40S...BUT CONDITIONS EXPECTED TO BE DRY.
THE NEXT POTENTIAL FOR RAIN COMES AROUND MONDAY. MODELS SHOW SOME
DIFFERENCES IN SOLUTIONS AS TO HOW MUCH A SHORTWAVE TROUGH WILL DIG
OVER THE SOUTHERN PLAINS. THE GFS IS A BIT FASTER AND A BIT MORE
BULLISH IN DEVELOPING THE UPPER LOW AND KEEPING IT A CLOSED LOW AS
IT BARRELS THROUGH THE SOUTHEAST STATES.. AS WELL AS DEVELOPING A SFC
LOW AND TRACKING IT ACROSS ARKANSAS MONDAY EVENING. THE ECMWF IS MUCH
WEAKER AND EVENTUALLY OPENS IT UP INTO A WAVE AS IT MOVES NORTH OF
THE REGION. THE GFS ENSEMBLES DO NOT SHOW MUCH DEEPENING OF THE
TROUGH WHICH MIGHT LEND THAT THE OPERATIONAL GFS IS A BIT TOO
BULLISH. EITHER WAY...THIS WOULD LEAD TO THE NEXT POTENTIAL CHANCE
FOR RAIN. /28/
&&
.AVIATION...
DEEP MOISTURE WILL INCREASE TODAY AHEAD OF A DEVELOPING LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE AREA TONIGHT AND WEDNESDAY. MVFR
CATEGORY CEILINGS WERE BEING REPORTED ALONG THE SOUTHERN 2/3RDS OF
THE REGION AND WILL SPREAD NE ACROSS ENTIRE AREA PRIOR TO NOON. AREA
RADARS WERE INDICATING SCATTERED SHOWERS/TSTMS TRACKING NORTHEAST
ACROSS THE REGION. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE
THIS AFTERNOON. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TONIGHT WITH DETERIORATING CEILINGS AND VSBYS FOR ALL SITES
INCLUDING IFR/LIFR CONDITIONS IN HEAVIER RAIN. CONDITIONS WILL
IMPROVE WEDNESDAY IN THE WAKE OF A STRONG COLD FRONT THAT WILL BE
NEAR GLH BY 12Z WED AND BE SE OF HBG BY 21Z WED. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 65 60 71 38 / 80 99 34 3
MERIDIAN 62 60 75 38 / 67 100 72 5
VICKSBURG 67 60 71 39 / 88 98 18 3
HATTIESBURG 65 63 75 43 / 65 94 73 2
NATCHEZ 68 58 71 40 / 82 98 24 2
GREENVILLE 62 57 65 38 / 92 94 16 4
GREENWOOD 63 56 67 37 / 88 99 22 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR MSZ030>033-037>039-042>066-072>074.
LA...FLASH FLOOD WATCH FROM 6 PM CST THIS EVENING THROUGH WEDNESDAY
MORNING FOR LAZ016-023>026.
AR...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 547 AM CST TUE MAR 8 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ047-053-054-059>062- 091200- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN- CLAIBORNE-COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 547 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF HAIL THE SIZE OF QUARTERS WILL BE POSSIBLE THIS AFTERNOON. ADDITIONAL SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT INTO EARLY WEDNESDAY MORNING. TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...DAMAGING WINDS TO 75 MPH...AND HAIL TO THE SIZE OF GOLF BALLS...WILL ALL BE POSSIBLE WITH THE MOST INTENSE STORMS. IN ADDITION...WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED...WHICH COULD RESULT IN FLASH FLOODING. A POTENT UPPER LEVEL DISTURBANCE WILL COMBINE WITH VERY MOIST AND UNSTABLE AIR FROM THE GULF OF MEXICO TO RESULT IN RAPID THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. MULTIPLE ROUNDS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE. IN ADDITION...THESE STORMS WILL LIKELY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND STORMS TRAINING OVER THE SAME AREA COULD PRODUCE LOCALIZED RAINFALL TOTALS OF SEVERAL INCHES IN A PERIOD OF 12 HOURS OR LESS. THIS COULD RESULT IN FLASH FLOODING...ESPECIALLY OVER AREAS SOUTH OF INTERSTATE 20 AND WEST OF INTERSTATE 55. THE THREAT OF SEVERE WEATHER AND HEAVY RAINFALL SHOULD DIMINISH DURING THE MORNING HOURS WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO WEDNESDAY. MSZ018-019-025-034>036-040>044-048>052-055>058-063>066-072>074- 091200- BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 547 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHWEST...CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF HAIL THE SIZE OF QUARTERS...DAMAGING WINDS OF 60 MPH...AND A FEW TORNADOES WILL BE POSSIBLE TONIGHT AND INTO WEDNESDAY. IN ADDITION...THESE STORMS WILL LIKELY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND MULTIPLE STORMS MOVING ACROSS THE SAME AREA COULD PRODUCE LOCALIZED RAINFALL TOTALS OF SEVERAL INCHES IN A PERIOD OF 12 HOURS OR LESS. THIS COULD RESULT IN FLASH FLOODING...ESPECIALLY OVER AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. A POTENT UPPER LEVEL DISTURBANCE WILL COMBINE WITH VERY MOIST AND UNSTABLE AIR FROM THE GULF OF MEXICO TO RESULT IN RAPID THUNDERSTORM DEVELOPMENT TONIGHT. MULTIPLE ROUNDS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO WEDNESDAY. MSZ026>033-037>039-045-046-091200- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE-NESHOBA-KEMPER- 547 AM CST TUE MAR 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TONIGHT INTO WEDNESDAY. THESE STORMS WILL LIKELY PRODUCE RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...AND MULTIPLE STORMS MOVING ACROSS THE SAME AREA COULD PRODUCE LOCALIZED RAINFALL TOTALS OF SEVERAL INCHES IN A PERIOD OF 12 HOURS OR LESS. THIS COULD RESULT IN FLASH FLOODING... ESPECIALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE PARKWAY. ALONG WITH THE HEAVY RAINFALL THREAT...ENOUGH INSTABILITY MAY BE PRESENT TO SUPPORT A FEW STRONG TO SEVERE STORMS WITH WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED TONIGHT INTO WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1055 AM CST TUE MAR 8 2011 MSZ044-050-081740- SCOTT MS-LEAKE MS- 1055 AM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF TUSCOLA AT 1053 AM CST...MOVING NORTHEAST AT 45 MPH. THE STORM WILL CONTINUE TO TRACK NORTHEAST ACROSS LEAKE COUNTY. THIS STORM HAS A HISTORY OF PRODUCING PEA TO DIME SIZED HAIL. IN ADDITION...VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND OVERFLOWING DITCHES AND CULVERTS CAN BE EXPECTED. PEOPLE IN LEAKE AND NORTHEASTERN SCOTT COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1126 AM CST TUE MAR 8 2011 MSZ032-037-038-044-045-081805- LEAKE MS-NESHOBA MS-CHOCTAW MS-ATTALA MS-WINSTON MS- 1126 AM CST TUE MAR 8 2011 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 6 MILES EAST OF ZAMA AT 1122 AM CST...MOVING NORTHEAST AT 45 MPH. THE STORM WILL CONTINUE TO MOVE OVER RURAL AREAS THROUGH NOON. IN ADDITION...VERY HEAVY RAIN IS LIKELY WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND OVERFLOWING DITCHES AND CULVERTS CAN BE EXPECTED. PEOPLE IN SOUTHWESTERN WINSTON...EAST CENTRAL ATTALA...SOUTH CENTRAL CHOCTAW...NORTHWESTERN NESHOBA AND NORTHEASTERN LEAKE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1144 AM CST TUE MAR 8 2011 MSZ038-039-081815- NOXUBEE MS-WINSTON MS- 1144 AM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF LOUISVILLE AT 1143 AM CST...MOVING NORTHEAST AT 35 MPH. THE STORM WILL TRACK NORTHEAST ACROSS WINSTON COUNTY THROUGH 1215 PM. VERY HEAVY RAIN IS CAN BE EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND OVERFLOWING DITCHES AND CULVERTS WILL BE POSSIBLE. PEOPLE IN EASTERN WINSTON AND EXTREME NORTHWESTERN NOXUBEE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1210 PM CST TUE MAR 8 2011 MSZ030-031-033-081840- CLAY MS-LOWNDES MS-OKTIBBEHA MS- 1210 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES WEST OF OKTOC AT 1209 PM CST...MOVING NORTHEAST AT 25 MPH. THE STORM WILL CONTINUE TO TRACK NORTHEAST ACROSS RURAL OKTIBBEHA AND LOWNDES COUNTIES THROUGH 1230 PM. VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS IS LIKELY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL OKTIBBEHA...LOWNDES AND SOUTHEASTERN CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 119 PM CST TUE MAR 8 2011 MSZ039-081945- NOXUBEE MS- 119 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BIGBEE VALLEY AT 117 PM CST...MOVING NORTHEAST AT 40 MPH. ADDITIONAL THUNDERSTORMS WERE DEVELOPING JUST NORTH OF MASHULAVILLE...MOVING NORTHEAST ACROSS THE COUNTY. THE STORMS WILL TRACK ACROSS THE AREA THROUGH 2 PM. VERY HEAVY RAIN IS LIKELY WITH THESE STORMS. PONDING OF WATER ON ROADWAYS AND OTHER LOW LYING AREAS CAN BE EXPECTED. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NOXUBEE COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CST TUE MAR 8 2011 MSZ061-082030- FRANKLIN MS- 202 PM CST TUE MAR 8 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 7 MILES SOUTH OF BUDE AT 201 PM CST...MOVING NORTH AT 45 MPH. THE STORM WILL TRACK NORTHEAST ACROSS FRANKLIN COUNTY THROUGH 230 PM. VERY HEAVY RAIN IS LIKELY WITH THIS STORM. PONDING OF WATER ON ROADWAYS AND IN OTHER LOW LYING AREAS CAN BE EXPECTED. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN CENTRAL FRANKLIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. 7
The Jackson/Brandon,MS radar (KDGX), 109 km away, was scanning. The volume nearest the first event began at 20:19 UTC.
32 flash flood, 12 thunderstorm wind, 3 hail, 2 lightning, 2 tornado, 1 strong wind, 1 flood. Local standard time, as filed.
Many large limbs were blown down.
Heavy rainfall, near 3 inches, caused area roads to flood and a nursing home to take on water.
Lightning struck the Dixie Electric substation knocking out power in the area.
Heavy rainfall caused several low lying roads to flood and be under water.
A tree was down on Lost John Road.
Heavy rainfall caused a portion of Highway 13 to flood along with a portion of H. Thomas Road.
A swath of penny to quarter sized hail fell across central portions of Forrest County.
Heavy rainfall between 3 and 5 inches caused significant flooding across large sections of Lincoln County. A few dozen roads were flooded with 4 to 5 washed out. One water rescue occurred for a person stuck in a stalled car.
Multiple trees were down across Olivar Wilson Road.
Several roads were flooded around the McLaurin area, including a section of Highway 49. In Hattiesburg, several streets were underwater with three buildings having water in them.
A road in town was under water with a car stalled in the flood waters.
A portion of Highway 13 was under water around Mendenhall.
Trees were reported down.
A portion of a tin roof was pealed off a mobile home near Decatur.
A portion of Highway 43 had 2 to 3 feet of water covering the road.
Heavy rainfall caused three roads to flood near Seminary.
A portion of Cleary Road was under water.
Heavy rainfall caused several roads around town to be under water.
Several roads were under water across the northern portion of the county.
Due to heavy rainfall, water flooded one home along Highway 15, just north of Bay Springs.
Lightning struck a house on Halls Road causing a fire.
Heavy rain caused a portion of Thomasville Road and Williams Road to be closed due to high water.
A few power lines were down along Highway 552.
Trees and power lines were down along Bridewell Lane causing power outages throughout the city.
Numerous trees were snapped and uprooted along the path, and damage occurred to the roof of a home and a shed. A mobile home was pushed off of its blocks and the porch was blown over the mobile home. Two sheds were destroyed and damage occurred to a baseball field fence. Maximum winds were around 95 mph.
Significant flooding occurred across portions of Jasper County as 6 to 8 inches of rain fell. Dozens of roads (40-50) were under water, including Highway 528. Several roads were washed out along with one bridge. Three businesses and a mobile home were flooded in Heidelburg.
A mobile home was flooded due to heavy rain which caused a nearby creek to quickly flood.
A mobile home was blown off of its blocks and a few trees were down on some power lines.
Trees were down along Old Highway 51.
The tornado first touched down along Lebanon-Pinegrove Road and then tracked north-northeast following a path along Terry Road. Numerous hardwood trees were uprooted and snapped in a convergent pattern and several sheds and a carport were damaged or destroyed. Some of the trees fell across a power line bringing the line and a power pole down. Several houses sustained minor damage and one well built brick house had significant damage to the roof. At the same location where the significant roof damage occurred, a steel gate was torn from its hinges and heavy metal fencing was blown down. Maximum winds were around 115 mph.
A portion of Bald Hill Road was under water near Grand Gulf. Additionally, multiple other roads were flooded in and around Port Gibson, this also included two locations along Highway 18.
A portion of Grand Avenue was flooded as well as the park next to the Fouche Park Apartments.
Heavy rainfall caused many roads across Adams County to flood. A few mudslides also occurred and pushed mud and debris across roadways. Some of the flooded roads were partially washed out with others having damage to the side of the roadway.
A few trees were blown down.
Power lines were down and also some minor tree damage at Luckney Road and Mary Miles Drive.
Significant and widespread heavy rainfall occurred across nearly all of Clarke County. Rainfall totals ranged from 6 to 8 inches. Dozens of roads were flooded with many washed out. Extensive flooding occurred around Quitman with 15 homes and businesses flooded. Water rescues occurred at nearly a dozen homes with people trapped by the flood waters. Across the county, 10 additional homes were flooded.
A portion of Highway 182 was under water between Jackson and Montgomery Roads.
A few trees were reported blown down.
Heavy rainfall caused many roads to be flooded and under water across the southern portion of the county. Several roads had to be closed due to high water. Total rainfall was between 4 and 7 inches.
Minor roof damage was reported to one residence.
Significant flooding occurred across the county as a second round of heavy rain hit the area. Roughly 25 roads were flooded, some washed out and other covered by debris. Many of these roads were closed for some period of time.
A few roads in town were under water, especially Bronson Road and North Hill Street.
Several roads across the north half of Jones County were under water.
Heavy rain caused a small lake to over top a containment levee. Flooding occurred down stream of the levee breach.
Several roads across the county were under water as heavy rainfall persisted over the area.
A couple roads in the south portion of the county were closed due to flooding.
Several roads in the northwest portion of the county were closed due to high water.
A portion of Porterville Road was flooded along with a few other roads in the county.
A portion of Camp Dansler subdivision had a few roads flooded. Several other roads around town were also flooded as the second and final round of rain moved by.
Heavy rain caused Bear Creek to flood out of its banks. A few roads were flooded by the rising creek and the skirting was removed from the base of a mobile home by the flood waters.
Magby Creek flooded out of its banks and flooded two homes in the Masonic subdivision. This water flooded the homes after the rain was over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2011Every state in 2011This day in weather historyThe tornado archive for Mississippi, 2011Warnings in Mississippi, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284700, 290439, 284702, 284701, 290440, 284707, 290442, 284708, 284710, 290444, 284712, 290463, 290473, 290476, 284714, 291375, 291374, 291377, 291379, 291380, 291391, 291388, 284716, 291400, 284718, 284717, 285233, 291678, 291681, 285210, 285208, 285235, 291682, 291684, 291685, 291975, 285227, 291977, 291980, 285228, and more.